MAUDE Adverse Event Report: ABBOTT GMBH TOTAL BILIRUBIN; DIAZO COLORIMETRY, BILIRUBIN

ABBOTT GMBH TOTAL BILIRUBIN; DIAZO COLORIMETRY, BILIRUBIN
Model Number 6L45-22
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer observed falsely elevated total bilirubin result generated on the architect c8000 analyzer for one patient.The sample initially generated an absorbance error.The customer diluted the sample, and the result was reported out of the lab.The same sample was repeated, and a normal result was obtained.The following data was provided: (b)(6) 2023 sid (b)(6): initial run = absorbance error, diluted result (1:10 dilution) = < 2.0 mg/dl.(b)(6) 2023 same sample repeated result (undiluted) = 0.63, customer¿s normal reference range = 0.2 to 1.2 mg/dl.The customer corrected the report from < 2.0 mg/dl to 0.63 mg/dl.No impact to patient management was reported.
 
Event or Problem Description
The customer observed falsely elevated total bilirubin result generated on the architect c8000 analyzer for one patient.The sample initially generated an absorbance error.The customer diluted the sample, and the result was reported out of the lab.The same sample was repeated, and a normal result was obtained.The following data was provided: on (b)(6) 2023 sid (b)(6) initial run = absorbance error.Diluted result (1:10 dilution) = < 2.0 mg/dl.On (b)(6) 2023 same sample repeated result (undiluted) = 0.63.Customer¿s normal reference range = 0.2 to 1.2 mg/dl.The customer corrected the report from < 2.0 mg/dl to 0.63 mg/dl.No impact to patient management was reported.
 
Additional Manufacturer Narrative
The complaint investigation for falsely elevated total bilirubin result included a review of data and information provided by the customer, search for similar complaints, ticket trending review, device history record review, and labeling review.Return testing was not completed as returns were not available.Data and information provided by the customer were reviewed and support the complaint issue.Ticket search by lot indicates that the reagent lot performs as expected for this product.Trending review did not identify any trends for the issue for the product.Device history record review did not identify any non-conformances or deviations with lot number 63648uq02 and the complaint issue.Labeling was reviewed and sufficiently addresses the customer's issue.The issue appears to be specific to the patient sample.As part of troubleshooting, the same sample was repeated undiluted and generated an acceptable result.In addition, the quality control was performing within the expected ranges at the time of the falsely elevated patient result, which shows that the assay was performing as expected.Based on our investigation, no systemic issue or deficiency with the total bilirubin assay for lot 63648uq02 was identified.

Brand Name
TOTAL BILIRUBIN
Common Device Name
DIAZO COLORIMETRY, BILIRUBIN
Manufacturer (Section D)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM  65205
Manufacturer (Section G)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM   65205
Manufacturer Contact
siobhan wright
lisnamuck
post market surveillance
longford N39 E-932
EI   N39 E932
433331157
MDR Report Key17244181
Report Number3002809144-2023-00297
Device Sequence Number12470191
Product Code CIG
UDI-Device Identifier00380740174965
UDI-Public00380740174965
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K121985
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model Number6L45-22
Device Catalogue Number06L45-22
Device Lot Number63648UQ02
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/12/2023
Supplement Date Received by Manufacturer08/30/2023
Initial Report FDA Received Date07/01/2023
Supplement Report FDA Received Date09/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/28/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARC C8 PROC MOD, 01G06-11, C804509; ARC C8 PROC MOD, 01G06-11, C804509
Patient SexUnknown